Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 175, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Aug 17, 2007, 4:43 PM EDT for Burke County, Georgia. It was in force for 62 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 17, 2007, 4:43 PM EDT (20:43 UTC)
- Expired
- Aug 17, 2007, 5:45 PM EDT
- In force
- 62 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Burke County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 4:46 PM EDT | HAIL 0.88 | 8 N Waynesboro, GA | NICKEL SIZED HAIL REPORTED SOUTH OF COUNTY LINE NEAR U.S. HWY 25. |
| Aug 17, 5:05 PM EDT | TSTM WND DMG | 7 N Waynesboro, GA | WAGT-TV RELAYED REPORT FROM THE PUBLIC, NEAR GREYSTONE RANCH, OF A LARGE STORAGE SHED BLOWN OVER, SEVERAL 3-FOOT-DIAMETER OAK TREES DOWNED, AND QUARTER SIZED HAIL WHICH DAMAGED A CAR. TIME ESTIMATED. |
| Aug 17, 5:10 PM EDT | HAIL 1 | 5 N Waynesboro, GA | QUARTER AND DIME SIZED HAIL JUST NORTH OF WAYNESBORO NEAR GA HWY 56. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1573 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 909 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 172045
SVRCAE
GAC033-172145-
/O.NEW.KCAE.SV.W.0175.070817T2043Z-070817T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
443 PM EDT FRI AUG 17 2007
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BURKE COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 545 PM EDT
* AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS...SOME OF WHICH ARE LIKELY SEVERE. THE STRONGEST
THUNDERSTORMS WERE 8 MILES NORTH OF WAYNESBORO. MOVEMENT WAS
SOUTHWARD NEAR 10 MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE AREA MAINLY NORTH OF
WAYNESBORO.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE IN COLUMBIA TOLL FREE
AT 1 800 7 7 5 7 1 9 9.
LAT...LON 3325 8221 3325 8211 3323 8209 3325 8206
3323 8197 3325 8193 3325 8189 3313 8175
3297 8175 3296 8226
TIME...MOT...LOC 2043Z 344DEG 9KT 3319 8201
$$
K1 follow-up statement
000
WWUS52 KCAE 172106
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
503 PM EDT FRI AUG 17 2007
GAC033-172145-
/O.CON.KCAE.SV.W.0175.000000T0000Z-070817T2145Z/
BURKE GA-
503 PM EDT FRI AUG 17 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR BURKE COUNTY...
AT 457 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED ABOUT
6 MILES NORTH OF WAYNESBORO. THE STORM WAS MOVING SOUTHWARD NEAR
5 MPH.
EXPECT DAMAGING WIND AND HAIL WITH THIS THUNDERSTORM.
A SMALL INTERIOR ROOM ON THE LOWEST FLOOR USUALLY OFFERS THE BEST
PROTECTION FROM SEVERE THUNDERSTORMS.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.
LAT...LON 3325 8221 3325 8211 3323 8209 3325 8206
3323 8197 3325 8193 3325 8189 3313 8175
3297 8175 3296 8226
TIME...MOT...LOC 2103Z 344DEG 9KT 3314 8199
$$
JLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 2:51 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 17, 2:51 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
251 PM EDT FRI AUG 17 2007
.SYNOPSIS...
HOT UPPER LEVEL RIDGE OVER THE LOWER MS RIVER VALLEY WITH A TROUGH
OF LOW PRESSURE CROSSING THE NORTHEAST PART OF THE COUNTRY THROUGH
SATURDAY. A WEAK COLD FRONT WILL ATTEMPT TO MOVE INTO THE AREA
TONIGHT.
&&
.NEAR TERM /THROUGH TONIGHT/...
POTENTIAL FOR A FEW SEVERE STORMS REMAINS DURING THE AFTERNOON AND
EVENING HOURS ACROSS THE AREA. HOWEVER...18Z SOUNDING FROM CHS
STILL SHOWS DECENT LOW LEVEL CAP...AND LATEST RADAR LOOP SHOWING
NO REAL CONVECTIVE ACTIVITY AT THIS TIME. UPPER LEVEL RIDGE WEST OF
THE REGION THIS AFTERNOON. UPPER TROUGH MOVING THROUGH THE GREAT
LAKES REGION AND NEW ENGLAND WILL PUSH A COLD FRONT INTO THE AREA
TONIGHT. LEE SIDE TROUGH LINGERS OVER THE CAROLINAS TODAY.
MODERATE TO STRONG INSTABILITY ACROSS THE AREA WITH PH20 >1.75
INCHES. STRONG HEATING THIS AFTERNOON WITH TEMPS ONCE AGAIN IN THE
UPPER 90S.
IN SPITE OF WARM TEMPS ALOFT SHOULD SEE AT LEAST SCATTERED
CONVECTION DEVELOP LATER THIS AFTERNOON DURING THE PEAK HEATING OF
THE DAY. HIGH LFC AND WEAK SHEAR. CANNOT RULE OUT ISOLATED SEVERE
STORMS LATE AFTERNOON INTO THE EVENING. SOMEWHAT DRIER AIR
FILTERS IN FOR SATURDAY BUT WEAK COLD FRONT MAY HAVE DIFFICULTY
ADVANCING FAR INTO SC BEFORE POSSIBLY WASHING OUT ON SATURDAY.
AS FOR HEAT ADVISORY...WILL BE BORDERLINE. HOWEVER...ELECTED TO KEEP
HEAT ADVISORY ACROSS ALL BUT THE NORTH MIDLANDS UNTIL 7 PM.
INCREASING HIGH CLOUDS HAVE HELPED TO KEEP TEMPS FROM CLIMBING AS
RAPIDLY AS PREVIOUSLY THOUGHT. HAVE LOWERED AFTERNOON MAX TEMPS
SLIGHTLY. EVEN WITH THE SLIGHTLY LOWER TEMPS...ADVISORY CRITERIA MAY BE
MET FOR BRIEF PERIODS THIS AFTERNOON.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
MODELS IN GENERAL INDICATE THAT THE WEAK COLD FRONT MAY STALL OR
WASH OUT OVER SC BY SATURDAY. HOWEVER ENOUGH DRIER AIR SHOULD
FILTER INTO THE AREA THAT WILL KEEP POPS BELOW SLIGHT CHANCE. HIGH
TEMPS IN THE MID/UPR 90S AND LOWS COOLING TO THE UPR 60S/MIDW
70S.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
THE CHANCES FOR PRECIPITATION LOOK SLIM AS WE WILL AGAIN BE
INFLUENCED BY ANOTHER DRY AIR MASS. TYPICAL SUMMER PATTERN EARLY
NEXT WEEK WITH BERMUDA HIGH EXTENDING WEST...FRONTAL SYSTEM NORTH
OF THE AREA. POPS CLOSE TO CLIMATOLOGY WITH MAINLY SLIGHT CHANCE
AFTERNOON THUNDERSTORMS FOR MUCH OF THE PERIOD. FORECAST MAX TEMPS
MOSTLY IN THE MID TO UPPER 90S.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
WEAK SHORT WAVE AND COLD FRONT CONTINUE TO APPROACH THE AREA FROM
THE NORTH. THE MAIN CONCERN IS FOR SCATTERED THUNDERSTORMS THIS
AFTERNOON AND EVENING...20Z-06Z SATURDAY MORNING TIME FRAME.
SURFACE HEAT INDUCED LOW PRESSURE TROUGH WILL DEVELOP AHEAD OF THE
APPROACHING COLD FRONT. WE CONTINUE TO SEE A GOOD SETUP FOR
THUNDERSTORM DEVELOPMENT. HOWEVER CONVECTIVE TEMPERATURES ARE
HIGH...99 DEG F JUST BELOW THE HIGHS OF 100. INITIAL THUNDERSTORM
DEVELOPMENT PROBABLY PULSE BUT SHOULD EVOLVE INTO MULTICELLULAR. A
FEW THUNDERSTORMS MAY APPROACH SEVERE LIMITS WITH WIND GUSTS OF
40-60 MPH. SPC CONTINUES TO HAVE THE CAE CWA OUTLOOKED IN A SLIGHT
RISK AREA THIS AFTERNOON. WILL CONTINUE WITH MENTION OF CB IN TAFS
FOR THIS AFTERNOON. TIMING AND CONFIDENCE OF ANY PARTICULAR
THUNDERSTORM AFFECTING TAF SITES IS LOW.
AVIATION OUTLOOK...
NO SIGNIFICANT IMPACTS TO AVIATION EXPECTED SATURDAY THROUGH
TUESDAY.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ018-025>031-
035>038-041.
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ040-063>065-
077.
&&Hazardous weather outlook, Aug 17, 12:07 PM EDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE COLUMBIA SC 1207 PM EDT FRI AUG 17 2007 SCZ015-016-020>022-180915- LANCASTER-CHESTERFIELD-NEWBERRY-FAIRFIELD-KERSHAW- 1207 PM EDT FRI AUG 17 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT...HEAT INDEX VALUES EXPECTED TO REACH 100 TO 105 THIS AFTERNOON. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE HEAT OF THE AFTERNOON. A FEW OF THESE STORMS MAY APPROACH SEVERE LIMITS WITH WIND GUSTS OF 40 TO 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAT...HEAT INDEX VALUES 100 TO 105 MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. GAZ040-063>065-077-SCZ018-025>031-035>038-041-180915- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-EDGEFIELD-SALUDA- LEXINGTON-RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN- CLARENDON-BAMBERG- 1207 PM EDT FRI AUG 17 2007 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SEVERE THUNDERSTORMS...SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE HEAT OF THE AFTERNOON. A FEW OF THESE STORMS MAY APPROACH SEVERE LIMITS WITH WIND GUSTS OF 40 TO 60 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HEAT...HEAT INDEX VALUES 100 TO 105 MONDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Aug 17, 3:32 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
332 PM EDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL 5 W SWANSEA 33.74N 81.19W
08/17/2007 E1.00 INCH LEXINGTON SC PUBLIC
NEAR U.S. HWY 178
&&
CHERRYLocal storm report, Aug 17, 3:40 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
340 PM EDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM HAIL 5 SE PELION 33.73N 81.19W
08/17/2007 E1.00 INCH LEXINGTON SC TRAINED SPOTTER
REPORT OF NICKEL TO QUARTER SIZE HAIL BETWEEN SC HWY 3
AND SC HWY302 ALONG U.S. HWY 178. REPORT RELAYED BY ILM
NWS OFFICE.
&&
CHERRYLocal storm report, Aug 17, 3:46 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
346 PM EDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 5 W WOODFORD 33.67N 81.20W
08/17/2007 E1.75 INCH LEXINGTON SC PUBLIC
PUBLIC REPORTED GOLF BALL SIZED HAIL 100 FEET FROM THE
INTERSECTION OF LEXINGTON...ORANGEBURG...AND AIKEN
COUNTIES...NEAR HIGHWAY 3. HAIL WAS REPORTED TO HAVE
FALLED WITHIN ALL THREE COUNTIES AT THAT LOCATION AND
TIME.
&&
CHERRYLocal storm report, Aug 17, 3:56 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
356 PM EDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL 5 E AIKEN 33.54N 81.64W
08/17/2007 E1.00 INCH AIKEN SC PUBLIC
HAIL WITH A FEW TREES DOWN NEAR MONTMORENCI NEAR
INTERSECTION OF OLD TORY AND CHARLES FORD ROADS.
&&
CHERRYLocal storm report, Aug 17, 4:05 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
405 PM EDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL WAGENER 33.65N 81.36W
08/17/2007 E0.88 INCH AIKEN SC BROADCAST MEDIA
HAIL WITH TREE BRANCHES DOWN. REPORT RELAYED THROUGH
WRDW-TV IN AUGUSTA.
&&
CHERRYLocal storm report, Aug 17, 4:10 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
410 PM EDT FRI AUG 17 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL 7 SE AIKEN 33.47N 81.64W
08/17/2007 E1.00 INCH AIKEN SC PUBLIC
HAIL REPORTED IN COUCHTON.
&&
CHERRYThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 5:48 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 42 min |
| Aug 17, 5:52 PM EDT | Severe Thunderstorm Warning | CAE | Lincoln | 38 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.